Psychiatric Medications Withdrawal

Discussion in 'Therapy and Medication' started by Auerbach, Jan 26, 2014.

  1. Auerbach

    Auerbach Well-Known Member

    I've been on an anti depressant and anti psychotic, Seroquel and Celexa for a few years. I weaned off of them last month and my very last dose of both medications was three weeks ago. I came off of them out of personal choice, so my doctor was not on the same page as me. I went through the withdrawal effects such as nausea, headaches, anxiety, crying spells, and just feeling generally ill. Most of these effects have went away, but I still get the headaches every single day and they typically last the entire day. I am concerned with this. I wonder how long these headaches will last. My doctor does not care about any of this and I am going to stop seeing him. I got a physical last week and everything is ok with my body, so I don't think the headaches are associated with anything other than the withdrawal of the medications; the headaches started immediately after I began to wean off the meds. Sometimes they are pretty bad, it is so debilitating.

    Does anyone have any advice or personal experience with this? Anything is appreciated, thanks.
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    I am sorry this is still happening you would think the meds are out of your system by now I would find at new doc your right one that gives a dam and listen to you
    I know someone that did withdraw from that med and it took at least a month before the zapping feeling left her felt like electric zaps in her brain she said.
  3. Auerbach

    Auerbach Well-Known Member

    It does feel sort of like brain shocks. More specifically though it feels like someone is gripping my head, pressure around my entire head.
  4. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    A couple of years ago I went cold turkey off of citalopram(celexa). At first I had unreal nausea, brain zaps and parts of my body went numb like pins and needles, even though it was still that bad I refused to take another celexa.It took I think about 6 weeks for all withdrawal to go away. Even if you and your doctor are not getting along I would definitely make an appointment, I'm pretty sure there's something you can take to relieve your headaches. Good luck to you and let us know the outcome please .. :hug:
  5. Auerbach

    Auerbach Well-Known Member

    Thanks music.
  6. Miss Invisible

    Miss Invisible Active Member

    I can identify with having unpleasant side effects going through the withdrawal process of a few anti-depressants. One recently, was Cymbalta, terrible side effects to stop. Extreme flu like symptoms, some heart issues, & fatigue. My body would lose alot of weight being very sick then gained more back after the med was out of my system. The med could have been useful, but twice I went through the awful withdrawal symptoms waiting for the doctor to have the appropriate information in to my insurance to approve the dosage and allow me to continue taking the medication. After the second time it happened, I could not put myself through it again. It was awful, and explaining that to my doctor was pointless. As soon as I mentioned I was experiencing withdrawal symptoms from the medicine she prescribed, the tone changed. I requested an appointment with a doctor specialized in this area of medicine instead, a psychiatrist so this wouldn't happen to me again. As far as lasting effects, it's hard to say. I've been a migraine sufferer since I was in grade school so meds either help or inhibit me there. So when it comes to debilitating headaches I truly understand.:)